what causes the physical symptoms of withdrawal?

634 views
0

what causes the physical symptoms of withdrawal?

In: Biology

Coitus interruptus ??🤔

The body is using some aspect of the substance to carry out its regular functions, and when you stop using the substance, your body has to completely change how it operates. Withdrawal is the body rerouting chemicals, trying to produce chemicals it hasn’t needed to produce in a long time, and flushing out things it was using to try and put off the negative effects of the drug as well.

In opiate (heroin) withdrawal, for example, the body is using the heroin to alleviate pain, keep you calm, and help you sleep. So if you suddenly take heroin away, your body will not have enough calm/sleep inducing chemicals and won’t have the nerve function to kill pain on its own. As a result, until your body has had time to adjust to its new chemical composition, you will not be able to sleep, you’ll feel very anxious, and you’ll feel physical pain that the drug was hiding from you.